MAUDE Adverse Event Report: RICHARD WOLF GMBH PIEZOWAVE2; PIEZOWAVE 2 CONTROL UNIT

RICHARD WOLF GMBH PIEZOWAVE2; PIEZOWAVE 2 CONTROL UNIT
Model Number 100506
Medical Device Problem Codes Image Display Error/Artifact (1304); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the information received, a fault message and subsequent smoke development occurred during an application of the piezowave 2.The piezowave was disconnected from the power supply.The user reports that there was no danger to the patient.
 
Additional Manufacturer Narrative
The following fields have new information: b4, d8, g3, g6, h2, h3, h6 (type of investigation, investigation findings, and investigation conclusions), h7, h8, and h11.The investigations revealed that a high-voltage capacitor had a manufacturing defect.The coated base material (film) had a defective coating on a roll of film.The capacitors manufactured from this material can exhibit a similar defect.Depending on the voltage and current load, electrical breakdowns occur in the capacitor, which can lead to smoke development, which is conveyed to the outside by the ventilation fan.The materials used are self-extinguishing.We therefore assume that the user suspected a fire due to the smoke.Due to the manufacturing defect at the manufacturer capacitor and this incident, richard wolf has decided to inspect all devices on the market that contain capacitors from the affected film roll.The measure was reported to the federal institute for drugs and medical devices (bundesinstitut für arzneimittel und medizinprodukte, bfarm ) and is listed under the bfarm case number: (b)(4).Additionally, there are no devices in us that was affected by the recall action.

Brand Name
PIEZOWAVE2
Common Device Name
PIEZOWAVE 2 CONTROL UNIT
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
oliver ehrlich
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key20667015
Report Number9611102-2024-00037
Device Sequence Number12572515
Product Code ISA
UDI-Device Identifier04055207063989
UDI-Public04055207063989
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100506
Device Catalogue Number100506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown